FW: [MOL] side effects - can you help?/REPLY to WIN [00770] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

FW: [MOL] side effects - can you help?/REPLY to WIN



Win  I found this, but not sure if it relates in anyway to your dads
situation.

http://www.oncolink.upenn.edu/specialty/rad_onc/support/dentalrt.html

David

-----Original Message-----
From: Winn [mailto:desertrats@outerbounds.net] 
Sent: 13 September 2000 16:35
To: mol-cancer@lists.meds.com
Subject: Re: [MOL] side effects - can you help?/REPLY to WIN


Thank you so much David (UK).  I think I wrote this before, but his appetite
is strong - he just won't eat.  Mostly because the salt is so strong he says
it makes him sick.  He lost 21 pounds in 2 weeks.  Scares me.

I'm sure he will be glad to know that it's not all in his head.  Thanks!



----- Original Message -----
From: Whipps, David <David.Whipps@equitas.co.uk>
To: <mol-cancer@meds.com>
Sent: Wednesday, September 13, 2000 8:55 AM
Subject: FW: [MOL] side effects - can you help?/REPLY to WIN


> Winn
>
> Hi, I'm sort of catching up on the story here, but I've heard of this salt
> aftertaste.  I was a carer for my Grandmother and during her
> Chemo/Radiotherapy treatments, she often complained that her food and
drinks
> tasted funny.  Her words were "it has a twang to it".  After some
quizzing,
> she described a metalic taste, but often later on in the evening, she
would
> complain that her Tea or Water tasted of salt.
>
> I quizzed the Dr's here in the UK about it, and they couldn;t come up with
a
> proper explaination, only that Chemo/Radio therapy side affects were very
> varied, (more than the vomiting and hairloss that is commonly associated
> with them) and in many cases, people complained of different taste
> sensations, ranging from very sweet, to very bitter.
>
> Nan never used to like that much salt on her food before she underwent
> treatment, so I don;t think the link is there, but I will have a search
> round for some information from this side of the Atlantic.
>
> My thoughts are with you
>
> David (UK)
>
> -----Original Message-----
> From: Winn [mailto:desertrats@outerbounds.net]
> Sent: 13 September 2000 15:29
> To: mol-cancer@lists.meds.com
> Subject: Re: [MOL] side effects - can you help?
>
>
> Chris - Thank you!
> Your dad is cancer-free, what a blessing.  I know there are so many who
> become cancer-free... oh how wonderful it is to hear about them!
>
> Nobody seems to understand the salt???  The docs and nurses all say they
> have heard of the bland and metallic tastes but a strong salt taste is
new.
> He liked salt too. This is so strong that he can't stand to eat or drink.
> His appetite has not diminished but the salt is soooo strong it is
> unbearable.  Even with nothing in his mouth he has the sensation of salt
> pouring in from the sides of his mouth.  Yet his mouth stays dry due to
the
> radiation and temporary (hopefully) inactive salivary glands.  He isn't
> dehydrated - yet.  He drinks about a half gallon of water per day and
> receives fluids through the iv daily.  Right after chemo when the vomiting
> is so bad, he can't even keep water down.  Looses much weight during the
> days following chemo and it doesn't come back.  He's becoming frustrated
and
> has began saying its probably all in his head.
>
> Yes - my dad is experiencing the most severe nausea on day 2, 3, and 5.
> Strange!  Trying new meds.  Going for Zofran (sp?) and Ativan this time.
I
> will mention the warm beer.  I'm sure he'll be happy to try that one.
>
> Thanks again for the words of encouragement.  We all know it will get
worse
> before it gets better.  We've started the count down on radiation AND
chemo
> together - only 16 left.  Then three months of only chemo.  Dad mentioned
to
> the hematology oncologist yesterday that he hoped the radiation was
> responsible for most of the side effects and it would get better when he's
> just on chemo.  The doc didn't agree and told him to think of this as a
> marathon and we are approaching the mid way mark.  Dad didn't say
anything -
> but I know the last miles are the worst in a marathon.  We keeping looking
> to that light at the end of the tunnel!
>
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------
>
>
> **********************************************************************
>     Equitas Limited            33 St Mary Axe, London, EC3A 8LL, UK
> NOTICE:   This message is intended only for use by the named addressee
> and may contain privileged and/or confidential information. If you are
> not the named addressee you should not disseminate,   copy or take any
> action in reliance on it.   If you have received this message in error
> please notify postmaster@equitas.co.uk  and delete the message and any
> attachments accompanying it immediately.
> Registered in England: Registered No. 3173352 Registered address above
> **********************************************************************
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------